Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 65, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 6, 2014, 2:51 PM MDT for Dundy County, Nebraska. It was in force for 54 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2014, 2:51 PM MDT (20:51 UTC)
- Expired
- Jun 6, 2014, 3:45 PM MDT
- In force
- 54 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Dundy County, NE
The radar
The Goodland radar (KGLD), 87 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 3:00 PM MDT | HAIL 0.5 | 3 N Benkelman, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.9 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 698 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
502
WUUS53 KGLD 062051
SVRGLD
NEC057-062145-
/O.NEW.KGLD.SV.W.0065.140606T2051Z-140606T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
251 PM MDT FRI JUN 6 2014
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN DUNDY COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 345 PM MDT
* AT 250 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BENKELMAN...
AND MOVING NORTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL DUNDY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4000 10144 4000 10177 4035 10173 4035 10133
TIME...MOT...LOC 2051Z 189DEG 8KT 4009 10158
HAIL...1.00IN
WIND...60MPH
$$
ROBINSON2 follow-up statements
400
WWUS53 KGLD 062113
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
313 PM MDT FRI JUN 6 2014
NEC057-062145-
/O.CON.KGLD.SV.W.0065.000000T0000Z-140606T2145Z/
DUNDY NE-
313 PM MDT FRI JUN 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DUNDY COUNTY UNTIL 345 PM MDT...
AT 312 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
BENKELMAN...AND MOVING NORTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL DUNDY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4008 10142 4014 10172 4035 10170 4035 10133
TIME...MOT...LOC 2114Z 192DEG 11KT 4017 10156
HAIL...1.00IN
WIND...60MPH
$$
ROBINSON664 WWUS53 KGLD 062143 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 343 PM MDT FRI JUN 6 2014 NEC057-062153- /O.EXP.KGLD.SV.W.0065.000000T0000Z-140606T2145Z/ DUNDY NE- 343 PM MDT FRI JUN 6 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DUNDY COUNTY WILL EXPIRE AT 345 PM MDT/445 PM CDT/... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 4008 10142 4014 10172 4035 10170 4035 10133 TIME...MOT...LOC 2143Z 192DEG 11KT 4026 10154 $$ ROBINSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:00 PM MDT, 51 minutes earlier.
Area forecast discussion, Jun 6, 2:00 PM MDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 200 PM MDT FRI JUN 6 2014 .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 158 PM MDT FRI JUN 6 2014 A SHORT WAVE TROUGH EMBEDDED IN THE UPPER WESTERLY FLOW WILL MOVE EAST OF THE CENTRAL ROCKIES THIS AFTERNOON AND ACROSS THE CENTRAL HIGH PLAINS THIS EVENING. THIS SHOULD ENHANCE THUNDERSTORMS AS THEY MOVE OFF THE FRONT RANGE AND CONTINUE OVER THE PLAINS INTO AN AXIS OF INSTABILITY WHERE TEMPERATURES ARE THE LOWER 80S AND DEWPOINTS ARE APPROACHING 60 DEGREES. AS A RESULT...ISOLATED TO SCATTERED STORMS WILL DEVELOP ALONG THE FRONT RANGE OF COLORADO AND MOVE EAST OVER FAR EASTERN COLORADO...SOUTHWEST NEBRASKA AND NORTHWEST KANSAS LATE THIS AFTERNOON AND EVENING. STORMS ARE EXPECTED TO BECOME MORE WIDESPREAD LATE THIS EVENING BEFORE DIMINISHING IN COVERAGE AND MOVING EAST DURING THE EARLY MORNING HOURS AHEAD OF A COLD FRONT THAT PUSHES SOUTHWARD THROUGH NEBRASKA AND INTO COLORADO AND KANSAS SATURDAY MORNING. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS ALONG WITH POTENTIALLY HEAVY RAINFALL THAT COULD LEAD TO SOME AREAS OF FLASH FLOODING. WESTERLY FLOW ALOFT PERSISTS ACROSS THE REGION ON SATURDAY WITH ADDITIONAL DISTURBANCES MOVING EAST OF THE ROCKIES. TEMPERATURES WILL BE COOLER IN THE WAKE OF THE COLD FRONT ON SATURDAY...BUT THERE WILL STILL BE THE POSSIBILITY OF ANOTHER ROUND OF ISOLATED THUNDERSTORMS DEVELOPING MAINLY OVER THE FAR WESTERN AND SOUTHERN PORTIONS OF THE FORECAST AREA LATE IN THE DAY. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 158 PM MDT FRI JUN 6 2014 WESTERLY FLOW WILL CONTINUE SATURDAY NIGHT AND SUNDAY. BY SUNDAY AFTERNOON A TROUGH WILL MOVE SOUTHEAST FROM WYOMING INTO THE CENTRAL PLAINS. THIS TROUGH WILL IMPACT THE CENTRAL PLAINS SUNDAY NIGHT AND MONDAY WITH A RIDGE BUILDING EAST OF THE ROCKIES MONDAY AFTERNOON. SURFACE HIGH PRESSURE WILL BE OVER THE CENTRAL PLAINS SATURDAY NIGHT AND SUNDAY. A FRONT WILL FOLLOW THE EXITING TROUGH LATE SUNDAY NIGHT AND MONDAY WITH HIGH PRESSURE BUILDING INTO THE REGION IN ITS WAKE. THE FRONT PUSHES SOUTH THROUGH THE FA BY SATURDAY EVENING. MOISTURE AND FORCING WILL BE FOCUSED NEAR THE FRONT IN PROXIMITY TO THE SOUTHERN FA. PLAN TO GO WITH CHANCE AND SLIGHT CHANCE POPS SATURDAY EVENING WITH SOME SILENT POPS OVER THE NORTHEAST FA. SLIGHT CHANCE POPS WILL CONTINUE OVER THE ENTIRE FA SUNDAY MORNING DUE TO THE ABSENCE OF ANY SIGNIFICANT FORCING. PLAN TO KEEP CHANCE POPS OVER THE FA SUNDAY AFTERNOON AS THE UPPER TROUGH MOVES OUT OF WYOMING. HIGHEST CHANCE POPS WILL BE IN THE NORTHWEST FA. INSTABILITY DROPS OFF IN THE NORTH OVERNIGHT SUNDAY. EXPECT SHOWERS WITH AN ISOLATED THUNDERSTORM NORTH OF INTERSTATE 70 WITH THUNDERSTORMS LIKELY SOUTH OF THE THE INTERSTATE. INCREASED POPS TO HIGH CHANCE MONDAY MORNING OVER THE SOUTHEAST BASED ON THE SLOWER GFS SOLUTION. MOST OF THE PRECIPITATION WILL MOVE EAST OF THE FA BY MONDAY AFTERNOON WITH ONLY LOW CHANCES OF THUNDERSTORMS IN THE EAST. MIN TEMPERATURES WILL COOL TO THE LOWER 50S SATURDAY AND SUNDAY NIGHTS. MAX TEMPERATURES SUNDAY WILL BE NEAR 70 WITH READINGS IN THE LOWER 70S MONDAY. IN THE EXTENDED...(MONDAY NIGHT THROUGH FRIDAY)... NORTHWEST FLOW WILL PRECEDE A RIDGE BUILDING OVER THE CENTRAL PLAINS TUESDAY. THE RIDGE WILL SHIFT EAST WEDNESDAY WITH ZONAL FLOW RESUMING. A RIDGE WILL REBUILD OVER THE CENTRAL PLAINS FRIDAY. DRY CONDITIONS WILL CONTINUE MONDAY NIGHT THROUGH TUESDAY DUE TO SUBSIDENCE OVER THE AREA. SEVERAL SHORTWAVES MOVING THROUGH THE FLOW WILL BRING AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS FROM WEDNESDAY THROUGH FRIDAY. MIN TEMPERATURES MONDAY NIGHT IN THE LOWER 50S WILL MODERATE TO THE UPPER 50S AND LOWER 60S TUESDAY THROUGH THURSDAY NIGHTS. MAX TEMPERATURES WILL RISE TO THE LOWER AND MID 80S FROM TUESDAY THROUGH FRIDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY MORNING) ISSUED AT 1211 PM MDT FRI JUN 6 2014 EXPECT ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP BY 21Z THIS AFTERNOON...BECOMING MORE WIDESPREAD AFTER 00Z THROUGH 07Z ACROSS THE AREA. A FEW THUNDERSTORMS WILL CONTINUE THROUGH 10Z ALONG WITH SCATTERED SHOWERS AND AREAS OF MVFR TO IFR CONDITIONS BETWEEN 10Z- 16Z AS SHOWERS DISSIPATE. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...LOCKHART LONG TERM...FS AVIATION...LOCKHART
Hazardous weather outlook, Jun 6, 1:41 PM MDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 141 PM MDT FRI JUN 6 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 141 PM MDT FRI JUN 6 2014 /241 PM CDT FRI JUN 6 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...LATE THIS AFTERNOON THROUGH TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE CENTRAL HIGH PLAINS REGION BY LATE AFTERNOON WITH ADDITIONAL MORE INTENSE THUNDERSTORMS MOVING INTO THE REGION FROM THE FRONT RANGE AREA THIS EVENING. SOME OF THESE STORMS ARE EXPECTED TO BECOME SEVERE WITH WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO ANTICIPATED...WHICH MAY LEAD TO AREAS OF FLASH FLOODING DURING THE LATE EVENING AND OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE OF THUNDERSTORMS WILL CONTINUE FROM SATURDAY INTO MONDAY WITH THE GREATEST CHANCE OF STORMS SUNDAY AFTERNOON AND NIGHT. ON SUNDAY AFTERNOON AND NIGHT SOME OF THESE STORMS COULD BECOME SEVERE AND ALSO PRODUCE LOCALLY HEAVY RAINFALL. AFTER A DRY TUESDAY...THE CHANCE OF THUNDERSTORMS WILL RETURN ON WEDNESDAY INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Jun 6, 2:37 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
237 PM MDT FRI JUN 6 2014
NEZ079-062100-
DUNDY-
237 PM MDT FRI JUN 6 2014
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA...
AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BENKELMAN...MOVING NORTHEAST AT 10 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED
WITH THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 4029 10132 4000 10143 4002 10171 4035 10158
4035 10133 4035 10132
TIME...MOT...LOC 2037Z 207DEG 8KT 4006 10160
ROBINSONThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:37 PM MDT | Special Weather Statement | GLD | Dundy | 23 min |
| Jun 6, 4:05 PM MDT | Severe Thunderstorm Warning | GLD | Hitchcock | 55 min |
| Jun 6, 4:43 PM MDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 62 min |
| Jun 6, 5:16 PM MDT | Severe Thunderstorm Warning | GLD | Dundy, Hitchcock | 59 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.